MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES THE BELMONT RAPID INFUSER, RI-2; PUMP INFUSION
Catalog Number 903-00039
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint file #(b)(4) has been logged for this incident for traceability.The ri-2 involved in the incident was returned to belmont medical technologies for evaluation on september 07, 2023.There is no patient involvement in this event since it occurred during an educational training.Upon receipt, the device was evaluated by a belmont service technician and the complaint was confirmed.It was found that fluid entered the power entry which led to the reported issue of a burned power entry module.A locking power cord without a moisture guard was being utilized during the event which allowed fluid to enter the device.It was also identified that the unit had a cracked plastic cover on the door.The unit exhibited no other faults/failures.The root cause was ingress of fluids over the power entry while locking cord without a moisture guard was used.The device should be protected from spillage, any spillage should be promptly cleaned up.In addition it was observed that a moisture guard which is provided with a non locking power cord has been placed on a locking cord originally supplied with the device.We are unable to determine as to why the incorrect cords without the moisture guard were not replaced by the correct power cords that were shipped to the user facility by belmont in november 2021.We replaced the locking power cord with a new cord with a moisture shield to resolve the reported issue.We also replaced the power entry module, plastic cover on the door and cleaned the unit.In addition, we upgraded the system to the current revision and performed a routine calibration of the system.To ensure that this unit performs according to our specifications before shipping it back to you, we operated the unit at elevated temperatures for 48 hours and we performed a final functional test, an electrical safety test, and a final inspection.The unit passed all test specifications and inspection requirements.The user facility was reminded 9/13 to inspect the other ri-2s at hospital to verify that power cords used with the ri-2s are nonlocking cords with a moisture guard.Belmont will continue to monitor this issue moving forward.
 
Event or Problem Description
The user facility reported that during an educational training, it is alleged that the device caught fire at the back of the unit where the power cord is plugged in.There were signs of fluid leaking, but the staff was uncertain where from.On august 31st, the user facility confirmed that there was no leaking from the disposable set.There was no patient involvement in this event since the event occurred during training.

Brand Name
THE BELMONT RAPID INFUSER, RI-2
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key17802878
Report Number1219702-2023-00049
Device Sequence Number7379966
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Remedial Action Inspection
Type of Report Initial
Report Date (Section B) 09/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number903-00039
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2023
Initial Report FDA Received Date09/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown